Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Another Fentanyl Patch Question Please - dizzy & other side effects

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:35 AM in Chronic Pain
I should have just made 1 thread about this new drug I am on. My apologies for asking so many ?'s.

My Thanks To All Who Have and Are Helping Me :)

My current ? is:

I am having dizzy spells - not like the room is spinning dizzy but like super tired out of no where and having to force myself not to nod off. The spells can last from a few minutes to 1 hr or more. There is no rhyme or reason to when they hit & how long they last.
BUT when they do hit, I have noticed something else that is REALLY weird. My mouth gets super dry, so dry I can hardly talk and when that happens my tongue turns white!

It goes away when the dizzy spells ends ? :?

I am a dibetic who just takes oral meds. I thought at first this patch was effecting my blood sugar levels, but I have tested myself a zillion times and they are very good.

Is this common? I can't seem to find any info on these side effects of the type I am having.

Saturday will be when I start my 4th patch ( 75 mg ). Will this end? is it something to be worried about ? :SS



  • I just thought to take my blood pressure and normally I am on the low side - like 115/87

    I took it 3 times - twice on 1 arm then 1 time on the other and it is around 160/97 !!

    Is this dangerous ?

    Does high BP make your tongue turn white and make you dizzy ?

    EDITED! Now it says 112/74 - maybe it was higher a few minutes ago as I was stressed and thinking about it. I am soooooo confused :??
  • Taking your BP repeatedly will raise it, just because of the test.

    When I was on Fent, I did notice that there were times that I was very tired. I think it was a side effect of the drug.

    Were your ramped up to the 75 patch, or was that the logical start point based on your former meds and what the equated to, when converted.

    From what I remember, there was almost a 60 to 100mg window when converting from morphine over to Fent.

    I started at 25 and ramped up, over time as we figured out that it was not handleing the pain or providing converage and slowly ramped things up until my pain levels dropped below 4 or 5 consistently.

    Dry throat-mouth was part of what I remember too, just make sure you are drinking 5 or more glasses of water to keep yourself hydrated.

    Hope your better-
  • Beth, I'm having a brain fart.. did you say you were on Opana prior to starting the Fentanyl patches?

    If my brain isn't failing me this morning, it might be worth your time to read JWM's posts in this thread, about the bioavailability of Opana -


    I wonder if it's possible that you're being dosed too high on the Fentanyl because of that bioavailability issue? It's just a thought that came to my mind and if it's right, it could explain why you're having so many side effects.

  • Have you talked to your dr yet about these side effects? Your bp can be from the pain, my bp fluctuates with my pain and was even on bp meds for awhile cuz it was staying on the high side. It may be that it's gonna be something you can't take. I would really talk to the dr. He's gonna me the best resource to figure all this out.
    Good luck and so sorry for your difficulties.

  • I am with BW on this. Having been on this med, the tiredness goes away and the pain drops off when it is working right. Dizzy I thought was a sign of too much med. As well - the dosing to the bloodstream with this med is not entirely even. When I went looking for the actual blood -dose chart, it was triangular in shape - kind of hitting a peak at 30 to 35 hours and then dropping off.

    Check the Drug Monograph that came with your patches. It will list the signs of too much analygesia[sp].

    Normally - we get a doseage of Extended Release meds and up to 50% of Instant Release meds. This way, we have some control over how much pain we are in. The right spot for me, is down around 3 to 5. But this is a personal thing.

  • Sounds to me like your dosage might be a bit to high. I was started on 50 and went to 75 later. Might want to talk to DDr about this. Sounds like it might be too much. Just my opinion from being there. Good Luck
  • I went through the same thing when I first started on Fentanyl patches. The dizziness gradually improved and then went away after a couple of weeks. It does take time for your body to get used to this medicine. After all, it is very potent and some tolerate it better than others. I hope in the long run it works for you because, despite the side effects, it seems to be helping your pain a lot. Take care
  • Thank you ALL! My Dr is not in town right now and the Dr that covers for him is a BUT HEAD from HE*L!!!!! She does not believe in pain meds PERIOD! so calling her is not a option for me.

    Yes I was on opana 20 mg x 2 daily and stopped it the day I started the F patch which was August 27. I was put on 75 mg right away as my pain was so high even speaking at times was difficult as the pain was like lightening bolts hitting me with no warning.

    I am PRAYING this will pass or at least be do able as I am doing WONDERFUL on this med! I have a life again ! :X

    I wanted to post here what was happening in case I was over looking something that could be serious and/or dangerous to me.

    Then I would have been willing to call the Dr from you know where ;)

    Today not 1 "spell" happened - weird.

    Question for the ladies ( close your eyes guys lol ) does this med have anything to do with our cycles? Mine started today and I had NO issues with the patch today so was just wondering :? I will have to watch and see if this happens around this time again. It may have just been a fluke.

    However THANKS again to all of you for your help. You each have made a scarey and unsure time in my life MUCH easier then it would have been to walk it alone :)

This discussion has been closed.
Sign In or Register to comment.